Phenobarbitone Causing Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) in a Child Previously Exposed to Long-Term Phenobarbitone as an Infant
Jin Ho Chong* and Mark Jean Aan Koh
KK Women’s and Children’s Hospital, Singapore
- *Corresponding Author:
- Dr. Jin Ho Chong
KK Women’s and Children’s Hospital
Tel: +65 6225 5554
E-mail: [email protected]
Received date: November 02, 2015; Accepted date: May 15, 2016; Published date: May 18, 2016
Citation: Chong JH, Koh MJA (2016) Phenobarbitone Causing Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) in a Child Previously Exposed to Long-Term Phenobarbitone as an Infant. Dermatol Case Rep 1: 107. doi:10.4172/ dmcr.1000107
Copyright: © 2016 Chong JH, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
An 8 year old Chinese boy had epilepsy and global development delay associated with underlying West syndrome. He first presented with infantile spasms at 5 months of age and was treated with phenobarbitone for seizure control. Phenobarbitone was well-tolerated then and he was asymptomatic. Vigabatrin and sodium valproate were subsequently added 6 months after phenobarbitone monotherapy was started as the seizures increased in frequency. Phenobarbitone was weaned off over another 2 weeks. His seizures became well-controlled and all antiepileptic medications were discontinued from 3 years of age. 5 years later, generalised seizures recurred and sodium valproate was restarted and it was switched to Phenobarbitone 4 months later for better seizure control.